MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0); INTRODUCER, CATHETER

W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0); INTRODUCER, CATHETER
Catalog Number DSF1833
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® dryseal flex introducer sheath instructions for use (ifu) states in the caution section: do not continue advancement or retraction of the catheter or other device into or out of the sheath if there is resistance.Determine the cause of resistance before proceeding.
 
Event or Problem Description
On (b)(6) 2018, the patient was implanted with a gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.It was reported that the physician met resistance while advancing a gore® dryseal flex sheath (dsf1833/[(b)(4)] 18069588), however he was eventually able to advance the flex sheath where it was needed.After the gore® excluder® aaa endoprostheses were implanted successfully, the physician ballooned the entire graft.The patient became unstable and experienced a cardiac tamponade.The physician opened the patient and found the patient was bleeding from the lumbar arteries, he believes that during the procedure calcium became dislodged and lacerated the iliolumbar artery which extended into the aneurysm sac.The physician chose to explant the gore® excluder® aaa endoprostheses and perform an open repair.The patient tolerated the procedure.

Brand Name
AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0)
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7862966
Report Number3007284313-2018-00256
Device Sequence Number16436846
Product Code DYB
UDI-Device Identifier00733132600656
UDI-Public00733132600656
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Catalogue NumberDSF1833
Device Lot Number18169588
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age76 YR